MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX HYPODERMIC NEEDLE-PRO FIXED NEEDLE SYRINGE; SYRINGE, ANTISTICK

SMITHS MEDICAL ASD, INC. PORTEX HYPODERMIC NEEDLE-PRO FIXED NEEDLE SYRINGE; SYRINGE, ANTISTICK
Model Number 4429-1
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a customer states the even numbers graduation marks quality is slanted causing concern from the clinicians on dosing.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
H10- device evaluation results: visual inspection found that the graduation marks, located to the left of the barrel axis (corresponding to 5, 15, 25, 35, 45, 55, 65, 75, 85, 95 units of heparin) were skewed, not perpendicular to the barrel axis, thus confirming the customer reported product problem.A manufacturing problem was identified as the root cause.The provided samples were further evaluated for zero line registration and print orientation by using in-process test methods.While the samples passed the optical evaluation for zero line, they did not meet the tolerances of the print orientation gage.The water was drawn into each syringe by pushing the syringe plunger all the way down, putting the needle into the beak with water and drawing the water by lining up the top ring (front wiper seal) of the plunger tip with the desired mark on the syringe (i.E.5, 25, 45 and 100 units of insulin).The weight of the water volumes for each draw and sample was obtained in grams by using the scale and subtracting the weight of the dry syringe from the total weight of the syringe, containing the water.The obtained water volumes in grams were then compared to graduated capacity ranges, established based on tolerances on graduated.The obtained water volumes met the iso tolerances on graduated capacity of insulin syringes.The source of the problem is associated with the fns barrel printer set/up and/or adjustments.A non-conforming event was initiated to further evaluate and investigate the reported problem and determine further actions.A one year complaint history review since december 2019 identified no trends for this product and category.The production teams were notified for awareness of the problem reported in this complaint.Complaint information will continue to be monitored for any new information or adverse trends and take further actions accordingly.
 
Additional Manufacturer Narrative
Other text: additional information: h3, h6, h7, h9.D5 is unknown.No information has been provided to date.Device evaluation: samples were provided for investigation.Visual inspection found that the graduation marks, located to the left of the barrel axis (corresponding to 5, 15, 25, 35, 45, 55, 65, 75, 85, 95 units of heparin) were skewed, not perpendicular to the barrel axis, thus confirming the customer reported product problem.A manufacturing problem was identified as the root cause.The provided samples were further evaluated for zero line registration and print orientation by using in-process test methods.While the samples passed the optical evaluation for zero line, they did not meet the tolerances of the print orientation gage.The water was drawn into each syringe by pushing the syringe plunger all the way down, putting the needle into the beak with water and drawing the water by lining up the top ring (front wiper seal) of the plunger tip with the desired mark on the syringe (i.E.5, 25, 45 and 100 units of insulin).The weight of the water volumes for each draw and sample was obtained in grams by using the scale and subtracting the weight of the dry syringe from the total weight of the syringe, containing the water.The obtained water volumes in grams were then compared to graduated capacity ranges, established based on tolerances on graduated.The obtained water volumes met the international organization for standardization (iso) tolerances on graduated capacity of insulin syringes.A non-conforming event was initiated to further evaluate and investigate the reported problem and determine further actions.A one year complaint history review since december 2019 identified no trends for this product and category.The production teams were notified for awareness of the problem reported in this complaint.Complaint information will continue to be monitored for any new information or adverse trends and take further actions accordingly.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX HYPODERMIC NEEDLE-PRO FIXED NEEDLE SYRINGE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
10 bowman dr.
keene NH 03431
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11129386
Report Number3012307300-2021-00172
Device Sequence Number11491823
Product Code MEG
UDI-Device Identifier00351688060948
UDI-Public00351688060948
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/15/2025
Device Model Number4429-1
Device Catalogue Number4429-1
Device Lot Number4043536
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/11/2021
07/21/2022
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/08/2021
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown